Alert archive / Texas / Flash Flood Warnings in 2014
Flash Flood Warning 17, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Oct 18, 2014, 2:45 PM CDT for Nueces County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 18, 2014, 2:45 PM CDT (19:45 UTC)
- Expired
- Oct 18, 2014, 4:45 PM CDT
- In force
- 2 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Nueces County, TX
The radar
The Corpus Christi radar (KCRP), 24 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 7.8 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1708 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 571 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
534
WGUS54 KCRP 181945
FFWCRP
TXC355-182145-
/O.NEW.KCRP.FF.W.0017.141018T1945Z-141018T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
245 PM CDT SAT OCT 18 2014
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN NUECES COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 445 PM CDT
* AT 240 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT EXCESSIVE RAINFALL WAS PRODUCING FLOODING ACROSS THE WARNED
AREA. DOPPLER RADAR ESTIMATED RAINFALL RATES OF UP TO 2 INCHES PER
HOUR OVER PORTIONS OF CORPUS CHRISTI.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WAS CAUSING FLOODING TO OCCUR
NORTH OF CORPUS CHRISTI INTERNATIONAL AIRPORT AND OVER THE
SOUTHERN SECTIONS OF THE CITY OF CORPUS CHRISTI.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 2757 9730 2763 9726 2762 9728 2759 9728
2756 9732 2765 9763 2766 9765 2788 9767
2782 9741 2780 9738 2774 9735 2768 9720
2767 9718 2757 9724 2757 9726 2755 9727
$$
872 follow-up statements
160
WGUS74 KCRP 182015
FFSCRP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
315 PM CDT SAT OCT 18 2014
TXC355-182145-
/O.CON.KCRP.FF.W.0017.000000T0000Z-141018T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NUECES-
INCLUDING THE CITIES OF...CORPUS CHRISTI...
CORPUS CHRISTI INTERNATIONAL AIRPORT...ROBSTOWN
315 PM CDT SAT OCT 18 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR
EASTERN NUECES COUNTY...
AT 303 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE FLASH FLOODING OVER THE WARNED AREA. REPORTS OF FLOODING
INCLUDE A REPORT OF ROAD CLOSURES AT THE 6700 BLOCK OF THE WESTBOUND
LANES OF INTERSTATE 37. DOPPLER RADAR ESTIMATED MAXIMUM RAINFALL
RATES AROUND 1.5 INCHES PER HOUR ASSOCIATED WITH A LINE OF SHOWERS
AND THUNDERSTORMS OVER SOUTHEASTERN NUECES COUNTY.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ANNAVILLE...
BAY AREA MEDICAL CENTER...CALALLEN...CHRISTUS SPOHN HOSPITAL SOUTH...
CLARKWOOD AND COLE PARK. SOME CREEKS THAT WILL EXPERIENCE FLOODING
INCLUDE OSO CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 2757 9730 2763 9726 2762 9728 2759 9728
2756 9732 2765 9763 2766 9765 2788 9767
2782 9741 2780 9738 2774 9735 2768 9720
2767 9718 2757 9724 2757 9726 2755 9727
$$
87003
WGUS74 KCRP 182107
FFSCRP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
407 PM CDT SAT OCT 18 2014
TXC355-182145-
/O.CON.KCRP.FF.W.0017.000000T0000Z-141018T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NUECES-
INCLUDING THE CITIES OF...CORPUS CHRISTI...
CORPUS CHRISTI INTERNATIONAL AIRPORT...ROBSTOWN
407 PM CDT SAT OCT 18 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR
EASTERN NUECES COUNTY...
AT 406 PM CDT...RAINFALL HAS DISSIPATED ACROSS THE WARNED AREA.
HOWEVER...LOCAL LAW ENFORCEMENT OFFICIALS CONTINUE TO REPORT
FLOODING OVER PORTIONS OF THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ANNAVILLE...
BAY AREA MEDICAL CENTER...CALALLEN...CHRISTUS SPOHN HOSPITAL SOUTH...
CLARKWOOD AND COLE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 2757 9730 2763 9726 2762 9728 2759 9728
2756 9732 2765 9763 2766 9765 2788 9767
2782 9741 2780 9738 2774 9735 2768 9720
2767 9718 2757 9724 2757 9726 2755 9727
$$
87What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 18, 12:50 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Oct 18, 12:50 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1250 PM CDT SAT OCT 18 2014 .DISCUSSION...SEE AVIATION BELOW FOR 18Z TAF UPDATE. && .AVIATION...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE DEVELOPING ACROSS EASTERN PORTIONS OF SOUTH TEXAS THIS AFTERNOON. EXPECT ACTIVITY TO PUSH FURTHER WEST THROUGH THE AFTERNOON. CEILINGS WILL CONTINUE BOUNCING BETWEEN VFR AND MVFR CRITERIA WITH THE CONVECTION MAINLY AROUND KCRP AND KALI EARLY THIS AFTERNOON...MOVING WEST TO THE RIO GRANDE PLAINS LATE THIS EVENING/TONIGHT. VSBYS WILL BE REDUCED TO MVFR CRITERIA AS WELL WITH ANY RAINFALL OR BR WITH THIS ACTIVITY. EXPECT MVFR CEILINGS LIFTING BACK TO VFR LEVELS BY EARLY/MID MORNING SUNDAY. WINDS WILL GENERALLY REMAIN LIGHT OUT OF THE EAST SOUTHEAST...THOUGH MAY SEE SOME MODERATE GUSTS WITH ANY SHOWERS OR THUNDERSTORMS. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 72 85 69 84 68 / 20 20 10 20 10 VICTORIA 66 86 65 86 64 / 10 10 10 10 10 LAREDO 73 87 67 85 67 / 30 30 20 20 20 ALICE 70 86 68 84 67 / 20 20 20 20 10 ROCKPORT 73 85 71 84 71 / 20 10 10 10 10 COTULLA 69 85 65 86 65 / 30 30 10 20 10 KINGSVILLE 71 86 69 84 68 / 20 20 20 20 20 NAVY CORPUS 74 84 73 84 72 / 20 20 10 20 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && LK/84...AVIATION
Hazardous weather outlook, Oct 18, 5:14 AM CDT, 9 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 514 AM CDT SAT OCT 18 2014 GMZ230-235-250-255-270-275-TXZ229>234-239>247-190000- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 514 AM CDT SAT OCT 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED LATER TODAY OVER THE COASTAL PLAINS AND COASTAL WATERS AND EXTENDING WEST INTO THE BRUSH COUNTRY. THE STORMS ARE NOT EXPECTED TO BECOME SEVERE. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED LATE TONIGHT OVER THE BRUSH COUNTRY INTO THE COASTAL BEND. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE SUNDAY MAINLY OVER THE BRUSH COUNTRY. ISOLATED THUNDERSTORMS ARE POSSIBLE FROM THE SOUTHERN COASTAL BEND INTO THE BRUSH COUNTRY MONDAY THROUGH TUESDAY. NO SEVERE WEATHER IS ANTICIPATED AT THIS TIME. SMALL CRAFT ADVISORY CONDITIONS DUE TO HIGH SEAS ARE POSSIBLE TUESDAY EVENING THROUGH THURSDAY OVER THE OFFSHORE WATERS. THERE IS A RISK FOR RIP CURRENTS AND MINOR COASTAL FLOODING WEDNESDAY AND THURSDAY DUE TO THE COMBINED INFLUENCE OF LONG PERIOD SWELLS AND PERSISTENT MODERATE EAST TO NORTHEAST WINDS IN THE SURF ZONE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TMT/IB
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 12:56 PM CDT | Areal Flood Advisory | CRP | Nueces | 64 min |
| Oct 18, 1:00 PM CDT | Areal Flood Advisory | CRP | Refugio, San Patricio | 60 min |
| Oct 18, 2:17 PM CDT | Areal Flood Advisory | CRP | Nueces | 88 min |
Nearby
Flash Flood Warnings in Texas, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.